Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Fatigue, lightheadedness, low sex drive. Normal sugar and thyroid. Hormone issue? Safe to take progesterone?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
XXXXXXX I have the fatigue light headed, tired, two day periods , where i start one day and end the next. Low sex drive, week, at times i get So week and tired i can't see...I thought i my have low Sugar so i bought a Sugar machine.. And my sugar has been normal...i thought i had low iron so i went on vitamins.... I've had a thiroid test it wad normal.... don't get bloated and gain weight.... I'm exercising 3 days a week...please help.. could this be a hormone issue... I'm 36... also can I buy progesterone over the counter... if so is this strength strong enough?
Posted Sat, 6 Apr 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Nsah Bernard 25 minutes later

Thanks for posting on XXXXXXX
I am very pleased to be able to assist you answer your health query.
First of all I will like you to know that your symptoms are unspecific (fatigue/asthenia, light headedness, two day periods, plus the fact that most of your general tests are negative) and could represent any diseases. The fact that you are having a two day periods signify that your problem is most likely coming from your reproductive system/hormonal system and an associated psychosocial disorder (which could be the main factor that contributed to a reproductive/hormonal disorder).
What you need to do first is see a gynecologist who can properly examine you and indicate the laboratory tests that can signify much and also maybe provide you with the appropriate treatment.
What I will like to know is: How long have you been having those symptoms? How many children you have? Is your work load allow for a lot of fatigue or stress?
Hormonal disorder is likely, but the main origin might just be psychosocial or a pelvic diseases (a gynobs will still have to look through that). Depending on how long your two day period has lasted, I will suggest you do a PT to start with.

Hope this helps and let me know if you have any more updates.
Dr. Bernard
Above answer was peer-reviewed by
Follow-up: Fatigue, lightheadedness, low sex drive. Normal sugar and thyroid. Hormone issue? Safe to take progesterone? 10 minutes later
What is a pt? I have to children one is 17 and the other is 14, ive had the Terri day period for two years it wad 4 days then 3 starting 3 or 4 years problem started getting worse 2 years ago.. purse with 2 day periods, extreme cramps, weight gain, extreme bloating specially in the afternoon.. I was 131.5 2months ago... I've had to work really hard to get off my extra weight..... I had an IUD for 10 years that has caused me pelvic problems... I don't have insurance in Cant afford to see the OBGYN.... at this point almost seems like everyday I feel worse.... I have a cleaning business that I've had for 10 years.... yes stick it is exhausting work.... but my body should be used to it.... I don't work long days everyday.. I'm usually done by 1 or 2... sometimes 11 or 12.... no matter what I do if I do a lot or do nothing everyday... about 2 or 3 o'clock I'm absolutely exhausted...
Answered by Dr. Nsah Bernard 11 minutes later
Thanks for updating,
Well I was recommending PT (pregnancy test) i.e if you were sexually active but since you mentioned use of IUD then there is no point doing a PT.
Looking through the new presentation, I can say that you obviously have pelvic problems (which could be responsible for your two day periods).
There is another possible cause of your problems, premature menopause (premenopausal syndrome) which could cause all of those problems.
Also please check your blood pressure (if you can do that at home).
Do not forget that as you are aging no matter the work that you have been doing, it can ware you out. Maybe if you take some days off and try relax a little with family.
You might require progesterone + estrogen (but I am not allowed to prescribe that to you on this forum) since there is high suspicion of hormonal instability.
NB. Taking any medications and/or supplements without being examined properly by a doctor might not yield anything fruitful (that is me just being XXXXXXX with you).
If you are feeling worst, then the underlying cause is also getting worst and since your symptoms are very very unspecific, we might not be too sure on what we are treating.

Hope this helps further and I am here to still help if you have any further questions.
Dr. Bernard
Above answer was peer-reviewed by
Follow-up: Fatigue, lightheadedness, low sex drive. Normal sugar and thyroid. Hormone issue? Safe to take progesterone? 21 minutes later
okay so I've had my tubes tied for about 8 years, I had them tired when I got a laparoscopy get rid of scar tissue, endometriosis,... I hardly bleed it also doesn't make sense that I am premenopausal, premenopausal flash lack of hormones cause all this tired weak all my symptoms? I do also seem to have an infection, are there not a yeast infection it's just kind of fishy smelling and, kind of like a yeast infection, without the itching and pain, my husband also seems to have this oder, I have had many STD testings, and they all came back negative, can premenopausal cause you to have infections easily? and this infection me something that me and my husband compact back and forth, is there medication that can fix this infection for both of us, now I'm also makes both of us have discharge, which my husband seems to think it's excitement....
Answered by Dr. Nsah Bernard 17 minutes later

Thanks for updating.
Fish odor smelling discharges is equivalent to bacterial vaginosis which can also affect your husband as a UTI. Yeast or candida infection can smell (vaginal smear can rule that out). If you are bleeding like menstrual cycle, then it means you can have premenopausal syndrome (but very premature). IUD and tubal ligation (tubes can untie in about 5% of women with tied tubes) can predispose to pelvic diseases easily but what predisposes to vaginal infection is poor perineal and vaginal hygiene (not saying you are not clean, but that even the man's penis can introduce pathogenic bacteria into your vagina and if your vaginal fluid is not acidic as it should be, then infection is likely).
IUD, pelvic diseases, tubal ligation, aging etc can all lead to hormonal disorder (still coming back to the point that your condition requires checking by a gynobs-and sorry for repeating that knowing you do have insurance).
To treat the vaginosis you will require some few tablets of metronidazole (1500mg daily divided into 3 doses). Your husband might require same treatment or take ciprofloxacine (1000mg divided into 2 doses). Abstinence is recommended while taking treatment.
Well I can not tell for sure if it is excitement or infection from your husband's part as it could be either (but treatment might be necessary even if does not present with any symptoms).

Hope this helps
Dr. Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor